What drug combination, do you find best for severe endo/pain?

I had major surgery in November and I am gutted that the pain has returned. I've been discharged from my consultant, I am working full-time and I'm petrified that I need to be off sick as this may lead to dismissal, I'm trying to get pregnant and I have been very stressed lately.....Arghhh, sorry ladies for my moaning. Anyway, I'm taking Tramodol, paracetmol and Ibrufen (was taking Naproxen), What do you take? And do you find that stress and constipation adds to the pain? xxx Thank you lovely ladies xxx

9 Replies

oldestnewest
  • Hello Karen,

    Sorry for what you are dealing with!! Stress is no good for us! it seems to make the pain (for me at least) seem 1000000 times more then it would normally be. Try a warm bath with some lavender oil in it. lavender is calming. As far as pain meds, tramadol did noting for me and i have not taken it for a looong time. anyway, ibprufen is great as its an anti inflammatory. have you tried different combos or taking one and the other inbetween. like if you take tramadol in the morning 2 hrs later take ibprufen and so on. sometimes taking it all in the morning and again in the evening does nothing as inbetween we get break through pain. if it continues try and get referred to a pain clinic as they are amazing and work wonders with you! even speak to your gp about a TENS machine. this is something that sends small amounts of electric charges to the area for pain. for pelvic pain i put it on lower back and it does help. oh and good luck trying for a baby! it will happen in time! :)

    There is a GREAT support group on Facebook.

    facebook.com/groups/3509738...

    The ladies on here are amazing and so helpful with so much!

    hope you feel better xx

  • Hi Karen sorry to hear you are wracked with pain and trying to hold down a job , and start a family . I am a holistic therapist so you may find some peace , calm and pain relief by trying some alternative therapies , are you able to go for an aromatherapy massage or some reflexology , get a good meditation or relaxation cd , and make some time to be still , not easy I know but I'm sure you may be able to ease some of your symptoms , also how about trying the dairy free and wheat free diet , I am following it and have noticed , a difference in only two weeks , don't despair , you will find ways to help yourself , and all the advice from this site will be invaluable , have a positive attitude and take charge of your health and well being , don't let it rule your Your body , say some firm affirmations every day to make you more positive , go on to the other endo sites and do your research into pain relief and diet , you can make a positive change however hard it may seem , it you want any further help let me know .kind regards Helen

  • Hi Karen, the last time I was in hospital they gave me Voltarol Suppositories. Voltarol never worked that well on its own for me but for the some reason the Suppositories do, maybe because they are close to the source of pain or something so I suggest you try them with some paracetamol or co-codamol. My combo is the Voltarol and Tramadol at the mom but Tramadol is horrible when your trying to work because it makes you so drowsy so I try not to take it!! Hope you feel better soon, Rachael

  • Thank you all so much xx

  • Great suggestion about Voltarol suppositories. Suppositories are used much more on the continent.I think we are a bit squeamish about them in the UK. They are very effective--don't know how I would have managed without them when my endo pain was bad.My first experience of pain relief from a suppository was when I passed out with pain in a departmental store in Stuttgart!! They are gentler than Tramadol and don't make you feel sleepy.

  • Hi Karen! Just like you and other endo sufferers out there, pain is the most devastating sensation the disease is giving us..and just like you too, am still trying to conceive..i just had my lap surgery almost 3weeks ago and so frustrated, i am still having pain..i am currently on pain management and my doctor gave me morphine family classified drug as am no longer responding to regular pain meds especially if am into severe pain (not even nubain can relieve the pain)..but the drugs really cause dizziness and luckily am on leave so no worries about it but just like u, am worried when i go back to work as i can't take those meds anymore and afraid of losing my job if i go on sick leave again..there's this med a combination of paracetamol and tramadol (i don't know the brand name in your country - try dolcet) but you can ask your GP about it..am getting relieved by it though and it's less dizzy as a side effect if that worries u.

    Same as Heather's suggestion, take something in between. that's my pain doctor told me as well. am taking pain meds every 6hours and if i still feel pain before the next dose, am taking a different drug as a rescue dose..best option is to see a pain doctor/clinic..

    lucky for you if you have endo centers in your country unlike here to where i am located..

    I wished good luck to both of us in conceiving..i know in time, it will be given..

  • Thank you distressed, I have no endo centre near me (I would even be prepared to travel). I am going to ask my GP if I can be referred to the pain clinic at the hospital xx

  • Great to hear that.hope paib management works for u.just to let u know as of this writing,am considering an alternative treatment -an acupuncture.who knows,right?with our condition,we will try everything to help us be free from pain so we can ger back our old life!will let u know if that wilk help so u can try it too..good luck!

  • I'm sorry to hear your in do much pain and I understand it'd horrendous, i take 100mg tramadol, 10mg of buscopan and 250mg of naproxen 4 times a day and also have bottles of oral morphine to try and keep me away from a&e. It does take the edge off slightly but after taking this for 2yr and it not working as well as it did and in near enough crying right now and i havent even getting out of bed yet so try and experiment and don't stay with the same medication for too long as they can become addictive. Hope you find something that works for you and get well soon xxxxx

You may also like...